Perturbation and interlace theorems for the unitary eigenvalue problem

Elsner L, He C (1993)
Linear algebra and its applications 188-189: 207-229.

Zeitschriftenaufsatz | Veröffentlicht | Englisch
 
Download
OA
Autor*in
Elsner, LudwigUniBi; He, Chunyang
Abstract / Bemerkung
Two aspects of the perturbation problem for the eigenvalues of a unitary matrix U are treated. Firstly, analogues of the Hoffman-Wielandt theorem and a Weyl-type theorem proved by Bhatia and Davis are derived, which are based on a different measure of the distance of spectra. Using a suitable parametrization of the unit circle by an angle, the new results are called tangent theorems, in contrast to the first-mentioned well-known results, which are sine theorems. Moreover, we illuminate the unknown minimizing permutations in the above Weyl-type theorems. With respect to their angles the eigenvalues of U and U (the perturbed matrix) are naturally ordered on the unit circle counterclockwise, after a point is cut on the unit circle. We prove a well-known open conjecture; there exists a cutting point such that the Weyl-type theorems, both sine and tangent, are true when the ordered eigenvalues of U and U are paired with each other. Secondly, the Cauchy interlacing theorem for Hermitian matrices is generalized. It is shown that certain modified principal submatrices of U, called the modified kth leading principal submatrices, have the property that their eigenvalues interlace those of U. Finally we discuss block reflectors, appearing in the description of the modified principal submatrices, and generalize a result of Schreiber and Parlett.
Erscheinungsjahr
1993
Zeitschriftentitel
Linear algebra and its applications
Band
188-189
Seite(n)
207-229
ISSN
0024-3795
Page URI
https://pub.uni-bielefeld.de/record/1780842

Zitieren

Elsner L, He C. Perturbation and interlace theorems for the unitary eigenvalue problem. Linear algebra and its applications. 1993;188-189:207-229.
Elsner, L., & He, C. (1993). Perturbation and interlace theorems for the unitary eigenvalue problem. Linear algebra and its applications, 188-189, 207-229. doi:10.1016/0024-3795(93)90469-5
Elsner, L., and He, C. (1993). Perturbation and interlace theorems for the unitary eigenvalue problem. Linear algebra and its applications 188-189, 207-229.
Elsner, L., & He, C., 1993. Perturbation and interlace theorems for the unitary eigenvalue problem. Linear algebra and its applications, 188-189, p 207-229.
L. Elsner and C. He, “Perturbation and interlace theorems for the unitary eigenvalue problem”, Linear algebra and its applications, vol. 188-189, 1993, pp. 207-229.
Elsner, L., He, C.: Perturbation and interlace theorems for the unitary eigenvalue problem. Linear algebra and its applications. 188-189, 207-229 (1993).
Elsner, Ludwig, and He, Chunyang. “Perturbation and interlace theorems for the unitary eigenvalue problem”. Linear algebra and its applications 188-189 (1993): 207-229.
Alle Dateien verfügbar unter der/den folgenden Lizenz(en):
Copyright Statement:
This Item is protected by copyright and/or related rights. [...]
Volltext(e)
Access Level
OA Open Access
Zuletzt Hochgeladen
2019-09-06T08:48:35Z
MD5 Prüfsumme
e8f097bea6fd2efbb1a9fffc48c88d2f